Pls help.... pls answer
Jul 22, 2002
Dear Doctor, I have written few weeks ago with regards to my father's condition. To recap, my father has started treatment for Chronic Hep C for 6 mons and his lab results were excellent, then my father chose to interrupt the treatment hoping that he would not have to continue his medication (which is Peg Intron + Rebetol) The interruption was for about 7 weeks. During the interruption period his lab test shows that his numbers were so high, VL, detectable and the copies were in the 900,000 range, SGOT: 95, SGPT: 170 In March/April, my father has resumed his medication and his latest results were pretty good again. VL was undetectable and the copies were < than 200,000. This implies that my father was very responsive to his medication even though he has interrupted his medication for 7 weeks. However his SGOT was still high which was not in the normal range. Nevertheless, the numbers were down from 95 and 170 when he interrupted the medication.
In Mid June, my father had another lab test. His VL was 200000, which is much higher than any other time. But his SGOT was 63, SGPT was 66, much lower than his previous lab tests but still not in the normal range. To conclude this, the SGOT and SGPT were lower than his previous lab results but not in the normal range yet.
When my father resumed his medication in February, he did not have the usual side effects. Only until May he started getting the extreme side effects, headaches, drowsiness and coughs.etc. My father thinks the medications effect might have started to work in May/June vs. Feb and that is why he is getting these side effects.
Pls doctor, give me your feedback. Why is VL all of the sudden jumped up while his SGOT and SGPT has been declining. Would the VL decline as the medication seems to be working effectively (due to the side effects)? Pls help me. My father would get another lab test in 5 weeks and we would know if the VL is declining or not. If the current medication does not improve his virus level what options do we have???
Many thanks to your effort.
Response from Dr. Rodriguez-Torres
If your father received Peg-IFn nd RBV,for 6 months and did not clear the virus he is a non responder.Further therapy with this combination is very unlikely to be succesful in erradicating the virus. He may consider Pegasys RBV ,with a reported efficacy in nonresponders of around 40%,or consider a trial with Pegasys,and other drug that enhances the immune system responses. It is important to consider the status of the liver in the liver biopsy,to decide upon therapy or not at this moment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can I Get Hiv From Having My Nipples Sucked?
- Why Do Doctors Prescribe Different Antibiotics For Chlamydia?
- Why Can't You Have Sex After Being Treated For Chlamydia?
- What Over The Counter Drugs Can Treat Genital Herpes?
- What Organism Causes The Shingles?
- What Does Genital Herpes Look Like On Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.